MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)

AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Model Number BD-VC431Q-1840-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the balloon dilator knife wire broke when the physician turned on the electricity during a duodenal papillotomy procedure.The procedure was completed with a replacement device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and an investigation confirmed the reported allegation.The broken part of the knife wire was melted and burnt, and the wire sheath was torn.Some of the wire covering was damaged.When the outer diameter of the knife wire was measured, there was no abnormality.When the length of the knife wire and wire coating was measured, the wire coating on the tip side was missing about 11.5 to 16.5 mm.Other than the above, no abnormalities were found in the actual product.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.

Brand Name
SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15464869
Report Number9614641-2022-00345
Device Sequence Number6902797
Product Code KNS
UDI-Device Identifier04953170373992
UDI-Public04953170373992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-VC431Q-1840-30
Device Lot Number14K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIO300D; CLV-290 (LIGHT SOURCE); CV-290 (VIDEO PROCESSOR); JF-260V (FLEX VIDEO SCOPE)
Patient SexUnknown